# SDR CA051116004

- Difficulty date: November 3, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-30
- Aircraft time: 7,049 hours
- Engine: Lyc IO320B1A
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Arm
- Part number: 21890
- Condition: Failed
- Location: Nlg
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT TRAINING, GEAR RETRACTION CAUSED UNUSUAL NOISE AND GEAR FAILED TO RETRACT.  ON SELECTING GEAR DOWN, 3 GREEN LIGHTS WERE NOTED BUT VISUAL INSPECTION OF NOSE GEAR IN MIRROR SHOWED NOSE WHEEL RANTED 5-10" TO LEFT.  A LANDING AT AIRPORT WAS CARRIED OUT WITH LANDING NORMAL BUT GROUND STEERING WAS NOT NORMAL.  THE AIRCRAFT WAS TAXIED TO A HANGAR RAMP WHEN  INSPECTION REVEALED THE STEERING ARM ON TOP OF NOSE STRUT WAS DISLOCATED DUE TO ATTACHMENT BOLTS BEING SHEARED OFF.  THIS WAS PROBABLY CAUSED BY NOSE GEAR STEERING LIMITS BEING EXCEEDED BY GROUND TOWING OPERATIONS.
